Flash Flood, McNairy
- When
- July 16, 8:57 AM CST to 10:30 AM CST
- Where
- McNairy County, Selmer
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.183, -88.600
Some roads were flooded.
1 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 16, 2:20 AM CST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 AM CDT SAT JUL 16 2005 .DISCUSSION... EARLY MORNING WEATHER MAPS INDICATE A TROUGH FROM CENTRAL IN TO THE BOOTHEEL AND ON TO NE TX. WINDS ARE CALM OVER MUCH OF THE ARE...BUT SOUTHERLY WINDS EXIST IN THE SOUTHEASTERN PARTS OF THE AREA. MOISTURE IS CONVERGING IN THE SOUTH HALF OF THE CWA AND SHOWERS ARE FORMING ATTM LIKE THEY DID THURSDAY NIGHT. THUS... THERE WILL BE AN OUTBREAK OF SHOWERS AND THUNDERSTORMS AGAIN TODAY ACROSS THE MIDSOUTH...ESPECIALLY IN THE SOUTHEASTERN 2/3RDS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING. SHOWERS SHOULD FORM FARTHER NORTH SUNDAY MORNING SINCE THE BERMUDA HIGH WILL BACKBUILD INTO THE MIDSOUTH. AM EXPECTING ANOTHER ROUND OF TRWS MAINLY DURING THE DAY AND EARLY EVENING. AFTERNOON AND EVENING THUNDERSTORMS WILL FORM MONDAY...BUT A FRONT WILL FALL INTO THE AREA LATER MONDAY NIGHT AND CONCENTRATE SHOWERS IN THE MIDSOUTH AGAIN TUESDAY AND WEDNESDAY. FAVORED TIME FOR SHOWERS DEVELOPMENT WILL BE DURING AFTERNOON AND EVENINGS THURSDAY AND FRIDAY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. WER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT SAT JUL 16 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 404 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SLOW MOVING HEAVY THUNDERSTORMS WILL PROVIDE THE POTENTIAL FOR FLASH FLOODING TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT AREAS WHERE FLASH FLOODING OCCURS OR WHERE ONE INCH OR GREATER HOURLY RAINFALL TOTALS ARE RECORDED. WER
The Memphis radar (KNQA), 117 km away, was scanning. The volume nearest the first event began at 14:54 UTC.
1 flash flood, 1 lightning. Local standard time, as filed.
Some roads were flooded.
A century-old tree was destroyed by a lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465442, 5465443.